Duke Mathematical Journal

Restriction of the holomorphic cohomology of a Shimura variety to a smaller Shimura variety

L. Clozel and T. N. Venkataramana

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 95, Number 1 (1998), 51-106.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077229504

Mathematical Reviews number (MathSciNet)
MR1646542

Zentralblatt MATH identifier
01425159

Digital Object Identifier
doi:10.1215/S0012-7094-98-09502-3

Subjects
Primary: 11G18: Arithmetic aspects of modular and Shimura varieties [See also 14G35]
Secondary: 11F46: Siegel modular groups; Siegel and Hilbert-Siegel modular and automorphic forms 11F55: Other groups and their modular and automorphic forms (several variables) 14G35: Modular and Shimura varieties [See also 11F41, 11F46, 11G18] 22E55: Representations of Lie and linear algebraic groups over global fields and adèle rings [See also 20G05]

Citation

Clozel, L.; Venkataramana, T. N. Restriction of the holomorphic cohomology of a Shimura variety to a smaller Shimura variety. Duke Mathematical Journal 95 (1998), no. 1, 51--106. doi:10.1215/S0012-7094-98-09502-3. http://projecteuclid.org/euclid.dmj/1077229504.


Export citation

References

  • [An] G. Anderson, Theta functions and holomorphic differential forms on compact quotients of bounded symmetric domains, Duke Math. J. 50 (1983), no. 4, 1137–1170.
  • [A] J. Arthur, Unipotent automorphic representations: Conjectures, Astérisque 171-172 (1989), 13–71, Orbites Unipotentes et Représentations, II, Soc. Math. France, Montrouge.
  • [BBD] A. Beilinson, J. Bernstein, and P. Deligne, Faisceaux pervers, Analysis and Topology on Singular Spaces, I (Luminy, 1981), Astérisque, vol. 100, Soc. Math. France, Paris, 1982, pp. 5–171.
  • [BR] D. Blasius and J. Rogawski, Zeta functions of Shimura varieties, Motives (Seattle, Wash., 1991), Proc. Sympos. Pure Math., Part 2, vol. 55, Amer. Math. Soc., Providence, 1994, pp. 525–571.
  • [Bo1] A. Borel, Regularization theorems in Lie algebra cohomology: Applications, Duke Math. J. 50 (1983), no. 3, 605–623.
  • [Bo2] A. Borel, Works, Springer-Verlag, Berlin, 1983.
  • [Bo3] A. Borel, Linear Algebraic Groups, 2d ed., Grad. Texts in Math., vol. 126, Springer-Verlag, New York, 1991.
  • [BoJ] A. Borel and H. Jacquet, Automorphic forms and automorphic representations, Automorphic Forms, Representations and $L$-Functions (Oregon State Univ., Corvallis, Ore., 1977), Part 1, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 189–207.
  • [BoW] A. Borel and N. Wallach, Continuous Cohomology, Discrete Subgroups, and Representations of Reductive Groups, Ann. of Math. Stud., vol. 94, Princeton Univ. Press, Princeton; Univ. of Tokyo Press, Tokyo, 1980.
  • [Bor] M. V. Borovoi, The action of the Galois group on the rational cohomology classes of type $(p,\,p)$ of abelian varieties, Mat. Sb. (N.S.) 94(136) (1974), 649–652, 656.
  • [C1] L. Clozel, Motifs et formes automorphes: Applications du principe de fonctorialité, Automorphic Forms, Shimura Varieties and $L$-Functions, I (Ann Arbor, Mich., 1988), Perspect. Math., vol. 10, Academic Press, Boston, 1990, pp. 77–159.
  • [C2] L. Clozel, Produits dans la cohomologie holomorphe des variétés de Shimura, J. Reine Angew. Math. 430 (1992), 69–83.
  • [C3] L. Clozel, Produits dans la cohomologie holomorphe des variétés de Shimura. II. Calculs et applications, J. Reine Angew. Math. 444 (1993), 1–15.
  • [C4] L. Clozel, On the cohomology of Kottwitz's arithmetic varieties, Duke Math. J. 72 (1993), no. 3, 757–795.
  • [D1] P. Deligne, Travaux de Shimura, Séminaire Bourbaki, 23ème année (1970/71), Exp. No. 389, Springer, Berlin, 1971, 123–165. Lecture Notes in Math., Vol. 244.
  • [D2] P. Deligne, Théorie de Hodge, II, Inst. Hautes Études Sci. Publ. Math. (1971), no. 40, 5–57.
  • [D3] P. Deligne, Théorie de Hodge, III, Inst. Hautes Études Sci. Publ. Math. (1974), no. 44, 5–77.
  • [D4] P. Deligne, Variétés de Shimura: Interprétation modulaire et techniques de construction de modèles canoniques, Automorphic Forms, Representations and $L$-Functions (Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 247–289.
  • [DMOS] P. Deligne, J. S. Milne, A. Ogus, and K.-Y. Shih, Hodge Cycles, Motives, and Shimura Varieties, Lecture Notes in Math., vol. 900, Springer-Verlag, Berlin, 1982.
  • [FP] E. Freitag and K. Pommerening, Reguläre Differentialformen des Körpers der Siegelschen Modulfunktionen, J. Reine Angew. Math. 331 (1982), 207–220.
  • [GM] M. Goresky and R. MacPherson, Intersection homology, II, Invent. Math. 72 (1983), no. 1, 77–129.
  • [Ha1] G. Harder, Eisenstein cohomology of arithmetic groups. The case $\rm GL\sb 2$, Invent. Math. 89 (1987), no. 1, 37–118.
  • [Ha2] G. Harder, Kohomologie des Arithmetische Gruppen, in preparation.
  • [HC] Harish-Chandra, Automorphic Forms on Semi-simple Lie Groups, Lecture Notes in Math., vol. 62, Springer-Verlag, Berlin, 1968.
  • [H1] M. Harris, Functorial properties of toroidal compactifications of locally symmetric varieties, Proc. London Math. Soc. (3) 59 (1989), no. 1, 1–22.
  • [H2] M. Harris, Automorphic forms of $\overline\partial$-cohomology type as coherent cohomology classes, J. Differential Geom. 32 (1990), no. 1, 1–63.
  • [KMR] V. Kumar Murty and D. Ramakrishnan, The Albanese of unitary Shimura varieties, The Zeta Functions of Picard Modular Surfaces, Univ. Montréal, Montréal, 1992, pp. 445–464.
  • [Ku] S. Kumaresan, On the canonical $k$-types in the irreducible unitary $g$-modules with nonzero relative cohomology, Invent. Math. 59 (1980), no. 1, 1–11.
  • [Lo] E. Looijenga, $L^2$-cohomology of locally symmetric varieties, Compositio Math. 67 (1988), no. 1, 3–20.
  • [MW] C. Moeglin and J.-L. Waldspurger, Décomposition spectrale et séries d'Eisenstein, Progress in Mathematics, vol. 113, Birkhäuser Verlag, Basel, 1994.
  • [Oda] T. Oda, A note on the Albanese variety of an arithmetic quotient of the complex hyperball, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), no. 3, 481–486.
  • [P1] R. Parthasarathy, Criteria for the unitarizability of some highest weight modules, Proc. Indian Acad. Sci. Sect. A Math. Sci. 89 (1980), no. 1, 1–24.
  • [P2] R. Parthasarathy, Holomorphic forms in $\Gamma \backslash G/K$ and Chern classes, Topology 21 (1982), no. 2, 157–178.
  • [PS] I. I. Piatetski-Shapiro, Interrelations between the Tate and Hodge hypotheses for abelian varieties, Mat. Sb. (N.S.) 85(127) (1971), 610–620.
  • [SS] L. Saper and M. Stern, $L_2$-cohomology of arithmetic varieties, Ann. of Math. (2) 132 (1990), no. 1, 1–69.
  • [Se1] J.-P. Serre, Abelian $l$-adic Representations and Elliptic Curves, McGill University lecture notes written with the collaboration of Willem Kuyk and John Labute, Benjamin, New York, 1968.
  • [Se2] J.-P. Serre, Représentations $l$-adiques, Algebraic Number Theory, Kyoto International Symposium, Res. Inst. Math. Sci., Univ. Kyoto, Kyoto, 1976, Japan Soc. Promotion Sci., Tokyo, 1977, pp. 177–193.
  • [Sh] G. Shimura, Automorphic forms and the periods of abelian varieties, J. Math. Soc. Japan 31 (1979), no. 3, 561–592.
  • [ST] G. Shimura and Y. Taniyama, Complex Multiplication of Abelian Varieties and Its Applications to Number Theory, Publ. Math. Soc. Japan, vol. 6, Math. Soc. Japan, Tokyo, 1961.
  • [T] J. Tate, Number theoretic background, Automorphic Forms, Representations and $L$-Functions (Oregon State Univ., Corvallis, Ore, 1977), Part 2, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 3–26.
  • [VZ] D. Vogan, Jr. and G. Zuckerman, Unitary representations with nonzero cohomology, Compositio Math. 53 (1984), no. 1, 51–90.
  • [W] A. Weil, On the theory of complex multiplication, Proceedings of the International Symposium on Algebraic Number Theory, Tokyo and Nikko, 1955, Science Council of Japan, Tokyo, 1956, pp. 9–22.
  • [Weis] R. Weissauer, Differentialformen zu Untergruppen der Siegelschen Modulgruppe zweiten Grades, J. Reine Angew. Math. 391 (1988), 100–156.